VDC test kit slider
VDC-Banner-new_468
Dr. tested my vitamin D levels to see if that was contributing to fatigue. I tested at 16.2 so dr prescribed 50,000 IU's once a week. I took the first pill last Thursday morning and felt much better by Thursday evening and on Friday. But Saturday I started feeling dizzy. By Monday, I was still dizzy and started feeling tingling in my hands and felt like it was difficult to walk, esp. my right leg. Almost like some form of muscle weakness in my right quad. I'm wondering if taking 50,000 IU's all at once was a shock to my system or something? I did purchase the 5,000 IU pills that you recommend on your site which doesn't have all the blue food coloring and other ingredients like soybean oil that the pharmacy pill has. Would it be better to take 1-2 of those per day (up to 50,000 per week) instead of one 50,000 IU pill once a week? I'm assuming that would still fulfill what my doctor ordered so that it wouldn't mess up the blood test when we recheck in 10 weeks to see if Vit. D levels have risen. I don't know if this plays into it, but my TSH level was also moderately high (10). I'm adjusting my diet (avoiding soy and supplementing Vitamin D) which I'm hoping may help when we recheck TSH numbers in 6 weeks. Appreciate any advice you have as to what may be causing my symptoms and whether I should take Vitamin D daily instead of weekly. Linda

Asked by  xalinda on February 20, 2018

Answers
  •  xalinda on

    See title

    Answered by  xalinda on
  •  IAW on

    If you live in the USA, prescription Vitamin D is usually D2 and not D3. We recommend humans take D3 because that is what they naturally make and not the D2. (Some people do not react well to the D2).
    I am not a doctor but when you said “started feeling tingling in my hands and felt like it was difficult to walk”, this could be a sign of HYPOcalcemia. So your thought on too much at one time may also be the issue, at least for you. We do recommend that people take daily amounts instead of larger once a week or once a month. It is better for you.
    What would be closer to the 50,000iu once a week is 8000iu a day. Now you can try taking 10,000iu four days a week and 5000iu the other three days. That just puts you a little over the 50,000iu. This should also work “in theory”. He should be treating with higher amounts for 8 weeks and then retesting.
    What I would really keep my eye on is if you get the same symptoms as above, taking the D3 but in lower amounts. If so you probably need a calcium supplement. (Hypocalcemia can be life threatening.) I also recommend everyone reads http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/.
    A TSH of 10 is “really high”. Has the doctor done any thyroid “antibody” testing?
    If in 6 weeks your TSH is not significantly lower, I would insist on “antibody” testing.
    If you have any more questions, please ask! I would also like to know what your TSH level is in 6 weeks, so if you could come back and tell me, I would appreciate it. You may even need some more advice at that point.

    Answered by  IAW on
  •  xalinda on

    Thanks! Very helpful. Antibody test was negative.

    Answered by  xalinda on

Recent Discussion

Popular Questions